MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1-1-HX-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event was assessed to be reportable based on analysis findings.Initial reporter was an unknown distributor.Analysis of the axium prime coil (model: apb-1-1-hx-es lot: a950698) found the implant coil within the returned echelon-10 catheter hub.The implant coil was damaged, stretched, and broken with the polypropylene filament broken.The axium prime pusher was not returned for analysis.The outer and inner strain relief was removed to reveal the implant coil.The implant coil was found stuck within the echelon-10 catheter hub.No other damages or irregularities were found.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was be confirmed.Possible causes of coil stretch/damage/break are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or user advances coil against resistance.Customer reported no friction during delivery, continuous flush was used, device was not repositioned, devices were prepared per ifu and vessel tortuosity was normal.The catheter was found cut.The customer did not give a reason for the cut to the catheter or why the distal segment was not returned.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil became stretched.There was no friction or difficulty during testing or delivery, a continuous flush had been used, and the physician did not reposition the coil during the procedure.A replacement coil was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left middle cerebral artery (mca) with a max diameter of 5 mm and a 2.5 mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.Additional information received indicated there was no issue with the sheath or packaging of the device, and the coil stretch was observed after delivery.
 
Event or Problem Description
Additional information received reported the coil was stretched in the microcatheter, and unable to be removed, so the echelon was cut in an attempt to remove it.
 
Additional Manufacturer Narrative
A4.Patient weight updated (55kg) b5.Updated with additional information received.H6.Device code added based on additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11754469
Report Number2029214-2021-00517
Device Sequence Number3527665
Product Code KRD
UDI-Device Identifier00847536020900
UDI-Public00847536020900
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2022
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot NumberA950698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight55